Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can adrenal insufficiency occur due to heavy blood loss during surgery?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1919 Questions

default
Posted on Fri, 18 May 2018 in Kidney Conditions
Question: i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver
red blood cells too small not enough oxygen to organs and tissues on a blood smear do i ned to be treated by a hematologist and is this med proper for my med cons i believe the blood loss also affected my adrenal glands to include a compressed pituitary gland did not have before this event

doctor
Answered by Dr. Ramesh Kumar 2 hours later
Brief Answer:
Please go through explaination.

Detailed Answer:
Hello,
Sorry to hear about you my dear patient.

Iron deficiency anemia is caused due to acute blood loss from body.Severe bleeding results in shortage of iron and its stores in your body Now to replete the blood levels your bone marrow needs iron and vitamin B12 to make hemoglobin. Without adequate iron, your body can't produce enough hemoglobin for red blood cells.Along with hemoglobin large amount of protein part of blood is also lost hence to maintain back its levels albumin and globulin (egg white)are given.It can also be given i.v by transfusion.
AS large amount of blood is lost in small time supply to major organs are hampered causing your body to land up in what we call as hypovolemic shock(volume of blood is less).On smear red blood cells are small as there is no hemoglobin in body.This will take time my dear patient.Body would recover the lost amount of proteins hemoglobin etc but slowly.

Every organ including pituitary etc would be compromised as due to severe bleed blood supply to them was hampered.
You need to be treated by a MD Internal Medicine Doctor and not by a Hematologist.

"but i have a 50-50 shot to survive this med is effect kidneys and liver."-Feeling a bit difficult to get your question kindly repost this part again dear.

Hope i was helpful.
Rest assured you would be fine soon.
Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Ramesh Kumar 9 days later


i was diagnosed adrenal insufficiency due to compress pituitary gland prescribed 10 mg daily hydrocortisone daily which is compromising my kidneys and liver. This medication is prescribed by an endocrinologist.. His nurse told me 50 50 chance this medicine is effecting my liver and kidney levels.. i had a blood smear 7-5-17 and was told i ned to be treated by a hematologist fairly quickly.. i have permanent damage to kidney and liver from large vol blood loss 8 days until i received blood transfusion.. i am on iron ferrous sulfate every day and still anemic according to my labs.. please reply asap as i need to know how to proceed medically.. i have a internist he is aware no treatment for blood transfusion.. i ve been with this doctor for 3 months,, i have deteriorated , short breath, no energy , weak feel like i am going to collapse, severe anxiety, i am in fear anesthesia for colonoscopy and endoscopy . blood smear red blood cells too small for oxygen this np that did the labs told me this is the result.. i have a prescreening visit with a np next week to see if i can be cleared for colonoscopy.. THIS EVENT OCCURRED JULY 15, 2015 NO TREATMENT MONITERED AND GIVEN IRON AND STERIODS AS I EXPLAINED ABOVE
doctor
Answered by Dr. Ramesh Kumar 11 hours later
Brief Answer:
Follow up answer.

Detailed Answer:
Ok
initially ask your treating doctor to start you on iron polpypetide complexes instead of ferrous salt.The bioavailability of polypeptides are excellent.
Start with 12 mg per day dose for 2 weeks followed by 6mg a day for next 3 month.
Injectible iron therapy is available these days you can ask your doctor for injectible infusion for fast recovery.
start taking vitamin C it helps in quick uptake of iron in body.
Multivitamin infusion should be taken initially every three days then once a week.
No anesthesia is required in colonoscopy or endoscopy.

short breath, no energy , weak feel like i am going to collapse-They are all suggestive of gross anaemia.
kindly enclose reports of your kidney liver function tests your blood profile.For a proper suggestion i need to go through them once.I have to know the parameters to give you a proper suggestion.

waiting.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures ,  
Medical Topics ,   ,  

Recent questions on  Anesthesia

doctor1 MD

My 73 y.o. mother had a hernia repair yesterday (under general anesthesia) is now on 5mg Lortab 1-2 tabs q 6 h... we just got her some phenergan for her nausea. She couldn't sleep last night d/t "heart beating in her teeth & loud in her ears" . Her blood pressure was normal upon release from procedure... & is on BP medication. Is this "normal" ?

doctor1 MD

Hi. I received general anesthesia for a minor surgical procedure eight days ago. I've noticed that my urine has a strong odor to it--it was particularly powerful the same day of my surgery but it is still lingering. Is it likely that I am smelling the anesthesia being voided from my system? I have no other symptoms and feel fine. Thanks in advance for your help!

doctor1 MD

I have a close friend that was in a serious auto accident ... brain buise is what they have told us. He has been sedated with propofol now on fentanyl . Seems extremely aggitated and much anxiety. when they lighten his meds to try to wake him up a little/ Does this sound correct. He is in ICU but was wondering if someone read to him or played soft music it would have a calming effect.

doctor1 MD

My brother,s heart stopped for 15 mins while under high bp and afib. Now he is under heavy sedation and bp is normal. Could he have had a brain damage. Yesterday his body kept shaking twitching and now is better but he is also sedated. He started a fever today. Is this life threating

Thanks

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

hi im having a kidney stone removed and a new stent put in but i found out i have an enlarged heart i was told that you cant use anasthsia on an enlarged heart also will they send me to a cardologist before surgery how long does it take to get an...